There are a number of concerns after surgery... but thus far, I've only experienced one: FOAMING. Foaming is a lot like vomiting/dumping except it's with foam from your stomach. I've experienced this twice now. It's awful. Not only is it extremely painful in my sternum, but I end up foaming at the mouth and having to purge it. I know this isn't a pleasant topic, but I'm bing honest.... The pain is intense. It is pressure combined with burning. And I WANT to vomit, but physically can't. Both times I've experienced this sensation I was taking my evening pills. And I think the "bites" were too big. I cut all my medication, but apparently not small enough. I waited out the pain, which usually lasted about 30 minutes. I don't recommend foaming to anyone. And I'm much more careful with my meds now.
Here are some other common bariatric post operative concerns (that I hope to never have!)
-- It is very important to continue to eat food three times per day.
-- Some aches and pains are normal after surgery.
-- Dizziness after surgery may be due to dehydration. Remember to drink at least 64 oz. of water daily.
-- Dumping occurs when you put some type of food into the pouch which the intestine does not like. It usually occurs shortly after eating.
-- It is usually associated with a high heart rate, profuse sweating, nausea and diarrhea and is most intense in the first year after surgery.
-- The key to stopping dumping is to identify the foods that caused it and DO NOT eat them again. (The foods are usually high in sugar, starch or fat.)
-- If you experience vomiting, step back and try to identify if the process of eating had any of the following:
-- Were the bites too big? Dime sized?
-- Did you take enough time between bites? (20 minutes to eat meal)
-- Are you chewing your food thoroughly?
-- Remember the 30-20-30 rule
-- Make sure you drink enough water
-- Make sure you exercise daily
-- Do eat/drink excessive dairy products
-- Make sure you eat enough dietary fiber
Sorry this post was so graphic. Maybe I should have had a content warning about these concerns too.